Alert archive / Texas / Wind Advisories in 2006

Wind Advisory 7, NWS Amarillo, TX

October 26, 200620 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this wind advisory at Oct 26, 2006, 5:40 AM CDT for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Oct 26, 2006, 12:00 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Oct 26, 2006, 5:40 AM CDT (10:40 UTC)
In effect from
Oct 26, 2006, 12:00 PM CDT
Expired
Oct 27, 2006, 4:16 AM CDT
In force
16 hr
Issued by
NWS Amarillo, TX
All 23 counties

Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 10:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 10.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3147 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 261040
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
540 AM CDT THU OCT 26 2006

...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE FOUR CORNERS
REGION WILL MOVE EAST ACROSS NORTHERN NEW MEXICO AND THE OKLAHOMA AND
TEXAS PANHANDLES TODAY AND TONIGHT. THE RESULTING TIGHT PRESSURE
GRADIENT WILL CAUSE WINDY CONDITIONS TO DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH TONIGHT. 

OKZ001>003-TXZ001>020-261845-
/O.NEW.KAMA.WI.Y.0007.061026T1700Z-061027T1100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
540 AM CDT THU OCT 26 2006

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND ADVISORY
FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES EFFECTIVE FROM NOON TODAY
UNTIL 6 AM CDT FRIDAY.

A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND TONIGHT. THIS WILL
CAUSE NORTHWEST TO NORTH WINDS TO INCREASE INTO THE 25 TO 35 MPH
RANGE WITH GUSTS AS HIGH AS 55 MPH POSSIBLE THIS AFTERNOON AND
TONIGHT BEFORE DIMINISHING TOWARDS SUNRISE FRIDAY. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. 

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LOOSE
OR LIGHTWEIGHT OUTDOOR OBJECTS THAT CAN EASILY BE BLOWN AROUND BY THE
EXPECTED WINDS. 

IN ADDITION...EXERCISE CAUTION IF YOU PLAN TRAVEL IN THE WIND ADVISORY 
AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD ALSO BE GIVEN TO
CROSS WINDS WHEN DRIVING ON EAST TO WEST ROADS SUCH AS INTERSTATE 40.

$$

ANDRADE
3 follow-up statements
000 
WWUS74 KAMA 261757
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
1257 PM CDT THU OCT 26 2006

...WINDY CONDITIONS EXPECTED THROUGH TONIGHT...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. THE RESULTING TIGHT
PRESSURE GRADIENT WILL CAUSE WINDY CONDITIONS TO CONTINUE THROUGH
TONIGHT.

OKZ001>003-TXZ001>020-270300-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-061027T1100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
1257 PM CDT THU OCT 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY FOR ALL OF
THE OKLAHOMA AND TEXAS PANHANDLES.

A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
OKLAHOMA AND TEXAS PANHANDLES THROUGH TONIGHT. THIS WILL CAUSE
NORTHWEST TO NORTH WINDS IN THE 25 TO 35 MPH RANGE WITH GUSTS AS
HIGH AS 55 MPH POSSIBLE...BEFORE DIMINISHING TOWARDS SUNRISE FRIDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES.

TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER
LOOSE OR LIGHTWEIGHT OUTDOOR OBJECTS THAT CAN EASILY BE BLOWN
AROUND BY THE EXPECTED WINDS.

IN ADDITION...EXERCISE CAUTION IF YOU PLAN TRAVEL IN THE WIND
ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE
YOU TO LOSE CONTROL OF YOUR VEHICLE. 

$$

GOEHRING
000 
WWUS74 KAMA 270206
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
906 PM CDT THU OCT 26 2006

...WINDY CONDITIONS EXPECTED THROUGH TONIGHT...

.A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE EAST OF THE
OKLAHOMA AND TEXAS PANHANDLES TONIGHT. THE RESULTING TIGHT PRESSURE
GRADIENT WILL CAUSE WINDY CONDITIONS TO CONTINUE THROUGH TONIGHT.

OKZ001>003-TXZ001>020-271100-
/O.CON.KAMA.WI.Y.0007.000000T0000Z-061027T1100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
906 PM CDT THU OCT 26 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CDT FRIDAY FOR ALL OF
THE TEXAS AND OKLAHOMA PANHANDLES.

A VIGOROUS UPPER LEVEL LOW PRESSURE SYSTEM WILL PULL AWAY FROM THE
NORTHEAST TEXAS PANHANDLE THROUGH TONIGHT. THIS WILL CAUSE NORTHWEST
TO NORTH WINDS IN THE 25 TO 35 MPH RANGE...WITH GUSTS AS HIGH AS 55 MPH
POSSIBLE...BEFORE DIMINISHING TOWARDS SUNRISE FRIDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG NORTH-TO-SOUTH ROADS. 

EXERCISE CAUTION IF YOU PLAN TRAVEL IN THE WIND ADVISORY AREA. BE
ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF
YOUR VEHICLE.

$$

COCKRELL
000 
WWUS74 KAMA 270916
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
416 AM CDT FRI OCT 27 2006

OKZ001>003-TXZ001>020-271030-
/O.CAN.KAMA.WI.Y.0007.000000T0000Z-061027T1100Z/
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
416 AM CDT FRI OCT 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE WIND
ADVISORY WHICH HAD BEEN IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS
PANHANDLES. WINDS ARE DIMINISHING TO BELOW WIND ADVISORY LEVELS...AND
THIS TREND WILL CONTINUE THIS MORNING AS THE POWERFUL UPPER LEVEL
LOW PRESSURE SYSTEM MOVES FURTHER AWAY FROM THE OKLAHOMA AND TEXAS
PANHANDLES.

$$

ANDRADE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Oct 26, 5:20 AM CDT, 20 minutes earlier.

Area forecast discussion, Oct 26, 5:20 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
520 AM CDT THU OCT 26 2006

.DISCUSSION...
POWERFUL UPPER LOW SLOWER BY ABOUT 6 HRS AND NOT AS STRONG COMPARED
TO PREVIOUS RUNS 24 HRS AGO...AND IS REFLECTED BY ALL MODELS
SHOWING WINDS NOT GETTING INTO HIGH WIND CRITERIA TODAY. HAVE
CANCELLED HIGH WIND WATCH AND REPLACED WITH A WIND ADVISORY ALL ZNS
FROM NOON TODAY UNTIL 6 AM CDT FRIDAY. COULD BE A FEW LOCATIONS
THAT MAY REACH INTO HIGH WIND CRITERIA BUT DID NOT WANT TO GO WITH A
SHOTGUN APPROACH TO ACCOUNT FOR THAT. AS A RESULT OF A SLOWER
MOVEMENT TO UPPER LOW...STRONGEST WINDS TO OCCUR SOMETIME BETWEEN
18Z TODAY AND 12Z FRI. MAINTAINED A VERY TIGHT GRADIENT ON POPS WITH
70 TO 80 VALUES OK PNHDL...DOWN TO 20 VALUES SRN TX PNHDL...AND
EXTENDED THEM FURTHER INTO THE EVENING HOURS DUE TO SLOWER MOVEMENT
OF UPPER LOW. ALL SHORT RANGE MODELS DRAG THIS SYSTEM ACROSS AREA
FROM 18Z TO ABOUT 03Z. EXPECT RAPID IMPROVEMENT AFTER 09Z FROM W TO
E WHILE WINDS GRADUALLY DIMINISH TOWARDS 12Z TO BELOW ADVISORY
CRITERIA.

SOME BREEZY TO WINDY CONDITIONS EXPECTED FRIDAY WITH FURTHER
DIMINISHING DURG AFTERNOON. NICE WEEKEND IN STORE BEFORE NEXT
WEAKER COLD FRONT PUSHES THRU MONDAY NIGHT. THIS SYSTEM SHOULD MOVE
ACROSS WITH LITTLE FANFARE OTHER THAN SOME COOLING FOR TUE AND WED.
NO POPS AFTER TNGT. 00Z GFS AND ECMWF ARE IN GOOD AGREEMENT AND
ACCEPTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  39  64  37 /  20  20   0   0
BEAVER OK                  60  37  66  34 /  70  80   0   0
BOISE CITY OK              50  35  63  34 /  70  70   0   0
BORGER TX                  63  44  65  43 /  30  30   0   0
BOYS RANCH TX              62  39  65  35 /  20  20   0   0
CANYON TX                  62  38  65  35 /  10  20   0   0
CLARENDON TX               69  45  67  40 /  10  20   0   0
DALHART TX                 58  35  63  33 /  40  40   0   0
GUYMON OK                  53  38  65  37 /  80  80   0   0
HEREFORD TX                62  37  65  34 /  10  10   0   0
LIPSCOMB TX                66  39  65  36 /  50  50   0   0
PAMPA TX                   61  43  63  44 /  20  20   0   0
SHAMROCK TX                73  45  68  40 /  20  20   0   0
WELLINGTON TX              76  47  70  41 /  10  20   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM NOON THURSDAY TO 6 AM FRIDAY FOR THE
     FOLLOWING ZONES...BEAVER...CIMARRON...AND TEXAS.

TX...WIND ADVISORY FROM NOON THURSDAY TO 6 AM FRIDAY FOR THE
     FOLLOWING ZONES...ARMSTRONG...CARSON...COLLINGSWORTH...
     DALLAM...DEAF SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...
     HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...
     OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN...AND
     WHEELER.

&&

ANDRADE
Hazardous weather outlook, Oct 25, 1:00 PM CDT, 16 hours 40 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CDT WED OCT 25 2006

OKZ001>003-TXZ001>020-261100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CDT WED OCT 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

...HIGH WIND WATCH IN EFFECT FOR THE TEXAS AND OKLAHOMA PANHANDLES
THURSDAY AND THURSDAY NIGHT...

VERY STRONG SUSTAINED WINDS OF AT LEAST 40 MPH...WITH HIGHER GUSTS...
ARE POSSIBLE THURSDAY AND THURSDAY NIGHT WITH THE PASSAGE OF A POTENT
STORM SYSTEM.

LIGHT SNOW WILL ALSO BE POSSIBLE EARLY THURSDAY MORNING OVER THE
WESTERN OKLAHOMA AND EXTREME NORTHWESTERN TEXAS PANHANDLES. AT THIS
TIME...ANY ACCUMULATIONS ARE EXPECTED TO BE LIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

GOEHRING

Nearby

Wind Advisories in Texas, 2006Wind Advisories in Oklahoma, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.